Alert archive / West Virginia / Wind Advisories in 2022
Wind Advisory 3, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Feb 18, 2022, 2:02 PM EST for Pocahontas County, Randolph County, Webster County, West Virginia. It took effect at Feb 19, 2022, 10:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2022, 2:02 PM EST (19:02 UTC)
- In effect from
- Feb 19, 2022, 10:00 AM EST
- Expired
- Feb 19, 2022, 6:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 143 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
826 WWUS71 KRLX 181902 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 202 PM EST Fri Feb 18 2022 WVZ522-523-525-526-190315- /O.NEW.KRLX.WI.Y.0003.220219T1500Z-220219T2300Z/ Southeast Webster-Northwest Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Snowshoe, Elkins, and Harman 202 PM EST Fri Feb 18 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM EST SATURDAY... * WHAT...West winds 15 to 20 mph with gusts up to 45 mph expected. * WHERE...Southeast Webster, Northwest Pocahontas, Northwest Randolph and Southeast Randolph Counties. * WHEN...From 10 AM to 6 PM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
218 WWUS71 KRLX 190257 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 957 PM EST Fri Feb 18 2022 WVZ522-523-525-526-191200- /O.CON.KRLX.WI.Y.0003.220219T1500Z-220219T2300Z/ Southeast Webster-Northwest Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Snowshoe, Elkins, and Harman 957 PM EST Fri Feb 18 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM EST SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Northwest Randolph, Southeast Randolph, Southeast Webster and Northwest Pocahontas Counties. * WHEN...From 10 AM to 6 PM EST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
530 WWUS71 KRLX 190942 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 442 AM EST Sat Feb 19 2022 WVZ524-191745- /O.EXA.KRLX.WI.Y.0003.220219T1500Z-220219T2300Z/ Southeast Pocahontas- Including the city of Marlinton 442 AM EST Sat Feb 19 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Southeast Pocahontas County. * WHEN...From 10 AM this morning to 6 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WVZ522-523-525-526-191745- /O.CON.KRLX.WI.Y.0003.220219T1500Z-220219T2300Z/ Southeast Webster-Northwest Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Snowshoe, Elkins, and Harman 442 AM EST Sat Feb 19 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Northwest Randolph, Southeast Randolph, Southeast Webster and Northwest Pocahontas Counties. * WHEN...From 10 AM this morning to 6 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
525 WWUS71 KRLX 191533 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1033 AM EST Sat Feb 19 2022 WVZ522>526-192300- /O.CON.KRLX.WI.Y.0003.000000T0000Z-220219T2300Z/ Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- Including the cities of Snowshoe, Marlinton, Elkins, and Harman 1033 AM EST Sat Feb 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Randolph, Pocahontas, and eastern Webster Counties. * WHEN...Through 6 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Feb 18, 12:55 PM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Feb 18, 12:55 PM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 1255 PM EST Fri Feb 18 2022 .SYNOPSIS... Lingering flurries possible under northwest flow through tonight. Cool and windy from a clipper Saturday. High pressure Sunday into Monday with a warming trend. && .NEAR TERM /THROUGH SATURDAY/... As of 1200 PM Friday... Northwest flow will continue to advect moisture from the Great Lakes region into our area through the period. A very cold air is in place as the H850 minus 10C line remains south of the area. Any lingering moisture will fall as flurries or grapple with very little accumulations if any. Lows tonight will plummet into the mid 20s under strong radiational cooling night. Highs on Saturday will reach the upper 30s during the afternoon hours. Winds will gradually subside as the pressure gradient relaxes through tonight. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... As of 1254 PM Friday... High pressure will be in control through the period. Sunshine and southerly winds will result in a much warmer second half of the weekend, with high temperatures returning to above normal values. After Saturday night lows in the single digits in the mountains and teens elsewhere, reading will warm into the 30s across the highest elevations with 50s across much of the remainder of the area. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 1128 AM Friday... An area of high pressure well to our east remains in control early Monday with dry weather expected. However, moisture flowing north ahead of low pressure over the Mid-Mississippi valley will result in precipitation chances developing from the southwest Monday afternoon. Models then indicate precipitation chances increase as the low approaches our area. As the low moves northeast, a cold front is expected to push southeast Tuesday night into Wednesday. The front will then return back north as an upper level system moves out of the plains resulting in more unsettled weather. A surface low and a cold front will then push southeast on Thursday night and Friday. WPC currently indicates that more than 3 inches of precipitation may fall across southern portions of the region during this time period with lessor amounts across the north. Much of this precipitation will be in the form of rain. We will continue to monitor this system for later watches and warnings. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 1200 PM Friday... Moisture from the Great Lakes, advected by northwest flow into our area, will maintain light snow showers, or flurries across the area through this evening. This snow could produce periods of MVFR/IFR along their path, mainly at EKN and BKW. Otherwise, surface high pressure provide dry conditions by the end of the period. Westerly strong gusty winds will subside this afternoon and evening, becoming light from the southwest. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE: Moderate to high. ALTERNATE SCENARIOS: None. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EST 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00 CRW CONSISTENCY H H L H H H H H H H H H HTS CONSISTENCY M H H H H H H H H H H H BKW CONSISTENCY H H M M M M M M H H H H EKN CONSISTENCY H H H H M M M H H H H H PKB CONSISTENCY M M H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z SATURDAY... IFR conditions possible across the mountains late Saturday night. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JSH/ARJ NEAR TERM...ARJ SHORT TERM...JSH LONG TERM...JSH AVIATION...ARJ
Hazardous weather outlook, Feb 18, 11:53 AM EST, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1153 AM EST Fri Feb 18 2022 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-191700- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 1153 AM EST Fri Feb 18 2022 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Unsettled weather Tuesday through Friday will bring several periods of rain that could be heavy at times to the region. This may result in water issues. Watches and warnings may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Feb 18, 9:46 AM EST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
946 AM EST FRI FEB 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLOOD 10 S RIO GRANDE 38.73N 82.37W
02/17/2022 GALLIA OH 911 CALL CENTER
HIGH WATER REPORTED AT THE INTERSECTION OF
HANNAN TRACE ROAD AND OH STATE ROUTE 775.
&&
CGLocal storm report, Feb 18, 9:47 AM EST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
947 AM EST FRI FEB 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLOOD 6 SSE RIO GRANDE 38.81N 82.32W
02/18/2022 GALLIA OH DEPT OF HIGHWAYS
ALL LANES ARE CLOSED ON SR-775 NORTH BEYOND
SR-790 TO SR-141, DUE TO FLOODING.
&&
WEBBLocal storm report, Feb 18, 10:01 AM EST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1001 AM EST FRI FEB 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLOOD 10 W OAK HILL 38.89N 82.76W
02/18/2022 JACKSON OH DEPT OF HIGHWAYS
ALL LANES ARE CLOSED ON SR-139 NORTH BEYOND
SPRUCE HOLLOW RD TO SR-279, DUE TO FLOODING.
&&
WEBBLocal storm report, Feb 18, 10:37 AM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1037 AM EST FRI FEB 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLOOD 5 ENE RIO GRANDE 38.90N 82.30W
02/17/2022 GALLIA OH 911 CALL CENTER
WATER FLOWING OVER THE ROAD ALONG OHIO STATE
ROUTE 850.
&&
CGLocal storm report, Feb 18, 10:40 AM EST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1040 AM EST FRI FEB 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLOOD 5 ESE VINTON 38.94N 82.25W
02/17/2022 GALLIA OH 911 CALL CENTER
HIGH WATER REPORTED OVER THE ROAD AT THE
INTERSECTION OF WHITE OAK ROAD AND OHIO
STATE ROUTE 554.
&&
CGLocal storm report, Feb 18, 11:28 AM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1128 AM EST FRI FEB 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM FLOOD GLOUSTER 39.50N 82.09W
02/18/2022 ATHENS OH PUBLIC
FLOODING REPORTED ALONG OAKDALE ROAD.
&&
MEKThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 8:48 PM EST | Special Weather Statement | RLX | Cabell, Putnam | 42 min |
| Feb 17, 10:20 PM EST | Areal Flood Warning | RLX | Cabell, Calhoun, Jackson, Kanawha, Lincoln, Putnam and 1 more | 6 hr |
| Feb 17, 10:42 PM EST | Special Weather Statement | RLX | Cabell, Mason | 48 min |
| Feb 17, 11:23 PM EST | Special Weather Statement | RLX | Pleasants, Wirt, Wood | 22 min |
| Feb 17, 11:28 PM EST | Special Weather Statement | RLX | Cabell, Jackson, Lincoln, Mason, Putnam, Wayne | 32 min |
| Feb 17, 11:55 PM EST | Special Weather Statement | RLX | Pleasants, Ritchie, Tyler, Wirt, Wood | 20 min |
| Feb 18, 12:00 AM EST | Special Weather Statement | RLX | Jackson, Lincoln, Mingo, Putnam, Roane | 30 min |
| Feb 18, 12:15 AM EST | Special Weather Statement | RLX | Calhoun, Doddridge, Pleasants, Ritchie, Tyler, Wirt | 30 min |
| Feb 18, 12:30 AM EST | Special Weather Statement | RLX | Boone, Kanawha, Logan, Mingo, Roane | 30 min |
| Feb 18, 12:38 AM EST | Special Weather Statement | RLX | Braxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis | 22 min |
| Feb 18, 12:54 AM EST | Special Weather Statement | RLX | Boone, Clay | 21 min |
| Feb 18, 12:59 AM EST | Special Weather Statement | RLX | Braxton, Gilmer, Lewis | 31 min |
| Feb 18, 3:39 AM EST | Areal Flood Warning | RLX | Tyler | 9 hr |
| Feb 18, 7:39 AM EST | Areal Flood Warning | RLX | Pleasants, Tyler | 10 hr |
| Feb 18, 11:16 AM EST | River Flood Warning | RLX | Jackson, Wood | 56 hr |
| Feb 18, 11:19 AM EST | River Flood Warning | RLX | Mason | 44 hr |
Nearby
Wind Advisories in West Virginia, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.